A dual Moser–Onofri inequality and its extensions to higher dimensional spheres
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 26 (2017) no. 2, pp. 217-233.

Nous utilisons une méthode de transport optimal pour donner une nouvelle démonstration et une forme duale de l’inégalité de Moser-Onofri sur 𝕊 2 . Cette approche est dans le même esprit que celle des inégalités de Sobolev et de Gagliardi-Nirenberg par Cordero-Erausquin, Nazaret et Villani [5] ainsi que de leurs généralisations par Agueh–Ghoussoub–Kang [1]. Il y a néanmoins plusieurs difficultés nouvelles qui apparaissent une fois qu’on a effectué une projection stéréographique sur 2  : les fonctions n’ont plus support compact, ce qui demande de tenir compte de termes de bord. De plus, l’énergie libre duale de la densité probabilité de référence μ 2 (x)=1 π(1+|x| 2 ) 2 n’est pas finie sur l’espace entier ce qui demande d’introduire une énergie libre renormalisée dans la formule duale. Nous étendons aussi cette inégalité en dimensions supérieures et établissons une inégalité d’Onofri pour les sphères 𝕊 n quand n2. Il est remarquable que l’énergie libre correspondante est toujours donnée par F(ρ)=-nρ 1-1 n , ce qui signifie que les problèmes de courbure scalaire prescrite et de courbure de Gauss prescrite conduisent essentiellement au même problème dual.

We use optimal mass transport to provide a new proof and a dual formula to the Moser–Onofri inequality on 𝕊 2 . This is in the same spirit as the approach of Cordero-Erausquin, Nazaret and Villani [5] to the Sobolev and Gagliardo–Nirenberg inequalities and the one of Agueh–Ghoussoub–Kang [1] to more general settings. There are however many hurdles to overcome once a stereographic projection on 2 is performed: Functions are not necessarily of compact support, hence boundary terms need to be evaluated. Moreover, the corresponding dual free energy of the reference probability density μ 2 (x)=1 π(1+|x| 2 ) 2 is not finite on the whole space, which requires the introduction of a renormalized free energy into the dual formula. We also extend this duality to higher dimensions and establish an extension of the Onofri inequality to spheres 𝕊 n with n2. What is remarkable is that the corresponding free energy is again given by F(ρ)=-nρ 1-1 n , which means that both the prescribed scalar curvature problem and the prescribed Gaussian curvature problem lead essentially to the same dual problem whose extremals are stationary solutions of the fast diffusion equations.

Publié le :
DOI : https://doi.org/10.5802/afst.1531
Classification : 39B62,  35J20,  34A34,  34A30
Mots clés : Onofri inequality, duality, mass transport, prescribed Gaussian curvature, fast diffusion
@article{AFST_2017_6_26_2_217_0,
     author = {Agueh, Martial and Boroushaki, Shirin and Ghoussoub, Nassif},
     title = {A dual Moser{\textendash}Onofri inequality and its extensions to higher dimensional spheres},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {217--233},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 26},
     number = {2},
     year = {2017},
     doi = {10.5802/afst.1531},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/afst.1531/}
}
Agueh, Martial; Boroushaki, Shirin; Ghoussoub, Nassif. A dual Moser–Onofri inequality and its extensions to higher dimensional spheres. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 26 (2017) no. 2, pp. 217-233. doi : 10.5802/afst.1531. http://www.numdam.org/articles/10.5802/afst.1531/

[1] Agueh, Martial; Ghoussoub, Nassif; Kang, Xiaosong Geometric inequalities via a general comparison principle for interacting gases, Geom. Funct. Anal., Volume 14 (2004) no. 1, pp. 215-244 | Article

[2] Aubin, Thierry Meilleures constantes dans le théorème d’inclusion de Sobolev et un théorème de Fredholm non linéaire pour la transformation conforme de la courbure scalaire, J. Funct. Anal., Volume 32 (1979), pp. 148-174 | Article

[3] Beckner, William Sharp Sobolev inequalities on the sphere and the Moser–Trudinger inequality, Ann. Math., Volume 138 (1993) no. 1, pp. 213-242 | Article

[4] Brenier, Yann Polar factorization and monotone rearrangement of vector-valued functions, Commun. Pure Appl. Math., Volume 44 (1991) no. 4, pp. 375-417 | Article

[5] Cordero-Erausquin, Dario; Nazaret, Bruno; Villani, Cédric A mass transportation approach to sharp Sobolev and Gagliardo–Nirenberg inequalities, Adv. Math., Volume 182 (2004) no. 2, pp. 307-332 | Article

[6] Dolbeault, Jean; Esteban, Maria J.; Jankowiak, Gaspard The Moser-Trudinger-Onofri inequality (2014) (https://arxiv.org/abs/1403.5042v1)

[7] Ghoussoub, Nassif; Moradifam, Amir Functional inequalities: new perspectives and new applications, Mathematical Surveys and Monographs, 187, American Mathematical Society, 2013, xxiv+299 pages

[8] Hong, Chongwei A best constant and the Gaussian curvature, Proc. Am. Math. Soc., Volume 97 (1986) no. 4, pp. 737-747 | Article

[9] Maggi, Francesco; Villani, Cédric Balls have the worst best Sobolev inequalities. II: Variants and extensions, Calc. Var. Partial Differ. Equ., Volume 31 (2008) no. 1, pp. 47-74 | Article

[10] McCann, Robert J. A convexity principle for interacting gases, Adv. Math., Volume 128 (1997) no. 1, pp. 153-179 | Article

[11] Moser, Jürgen A sharp form of an inequality by Trudinger, Indiana Univ. Math. J., Volume 20 (1971), pp. 1077-1092 | Article

[12] Onofri, Enrico On the positivity of the effective action in a theory of random surfaces, Commun. Math. Phys., Volume 86 (1982), pp. 321-326 | Article

[13] Osgood, Brad G.; Phillips, Ralph Saul; Sarnak, Peter C. Extremals of determinants of Laplacians, J. Funct. Anal., Volume 80 (1988) no. 1, pp. 148-211 | Article

[14] Villani, Cédric Topics in Optimal Transportation, Graduate Studies in Mathematics, 58, American Mathematical Society, 2003, xvi+370 pages